Utah, 2006Hail in Utah, June 9, 2006
June 9, 2006 · NWS SLC · 2 events in 2 counties and zones
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 9, 9:55 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 9, 9:55 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1055 AM MDT FRI JUN 9 2006
.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA TODAY. A
COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST THIS AFTERNOON
AND THEN SWEEP ACROSS NORTHERN PORTIONS OF THE AREA TONIGHT. AN
UPPER RIDGE WILL BUILD BACK OVER THE REGION DURING THE WEEKEND.
&&
.DISCUSSION...A COUPLE OF SHORTWAVE TROUGHS EVIDENT ON WV IMAGERY
ARE MOVING ACROSS THE CWA THIS MORNING. THE FIRST FEATURE PRODUCED
PERIODS OF HEAVY RAIN ALONG THE WASATCH FRONT AND WASATCH MOUNTAINS
THIS MORNING AND IS CURRENTLY AFFECTING EXTREME NORTHEAST UTAH AND
SOUTHWEST WYOMING...ALTHOUGH THERE ARE STILL SOME TRAILING SHOWERS
OVER JUST EAST OF THE SALT LAKE VALLEY AREA. MOST OF THE PRECIP
ASSOCIATED WITH THIS DISTURBANCE SHOULD EXIT THE AREA BY EARLY
AFTERNOON. THE SECOND FEATURE IS CURRENTLY MOVING INTO THE WESTERN
UTAH DESERTS FROM NEVADA. THIS WAVE IS EXPECTED TO TRACK IN A MORE
NORTHERLY DIRECTION AS A TROUGH OVER THE PACIFIC NORTHWEST DIGS.
HOWEVER...IT STILL LOOKS LIKE IT IS ON TRACK TO IMPACT AT LEAST THE
NORTHERN WASATCH FRONT...IF NOT THE SALT LAKE VALLEY. A JET STREAK
MOVING INTO WESTERN UTAH IS HELPING TO ORGANIZE AND SUSTAIN THE
CONVECTION.
ACTIVITY SHOULD WANE A BIT OVER THE WEST BEHIND THE SECOND
WAVE...BUT THE FOCUS WILL SHIFT MORE TOWARDS THE EAST AS THE JET
STREAK MOVES OVER THAT AREA. STILL SEEING FAIRLY HIGH PRECIPITABLE
WATER THERE...OVER 0.8 INCHES MOST AREAS PER GOES-DERIVED IMAGERY.
HAVE BUMPED UP POPS A BIT FOR TODAY AS A RESULT...MAINLY CENTRAL AND
EASTERN PORTIONS. GIVEN THE MOISTURE AND JET SUPPORT...ISOLATED
SEVERE NOT OUT OF THE QUESTION FOR TODAY. THE EXTREME SOUTH MAY SEE
ISOLATED CONVECTION THIS AFTERNOON WITH THE TAIL END OF THE JET
STREAK.
THE TROUGH OVER THE PACIFIC NORTHWEST WILL SEND A COLD FRONT ACROSS
THE AREA LATE THIS EVENING. THE FRONT LOOKS TO MAKE IT THROUGH ABOUT
THE NORTHWESTERN THIRD OF UTAH BEFORE STALLING OUT AND WEAKENING.
EXPECT TO SEE A LINE OF THUNDERSTORMS DEVELOP NEAR THE BOUNDARY.
AS THE FRONT WEAKENS...PRECIP LOOKS TO TAPER OFF BY TOMORROW
AFTERNOON. A WARMER AND DRIER SOUTHWEST FLOW THEN RETURNS TO THE
AREA ON SUNDAY.
&&
.AVIATION...AN AREA OF THUNDERSTORMS OVER THE WEST DESERTS COULD
IMPACT THE KSLC TERMINAL BEGINNING NEAR 18Z. EXPECT PERIODS OF MVFR
VIS AND CIGS WITH THESE STORMS. THESE STORMS COULD STRENGTHEN AND
PRODUCE STRONG WIND GUSTS...WITH A 10 PERCENT CHANCE THAT THESE
GUSTS WILL EXCEED 40KTS AT THE KSLC TERMINAL THROUGH AROUND 22Z.
OUTSIDE OF THUNDERSTORMS...SOUTH WINDS OF 15-20KTS ARE EXPECTED TO
PREVAIL TODAY.
&&
.FIRE WEATHER...DRIER AIR WILL MIX INTO SOUTHWEST UTAH THIS AFTERNOON
AND EVENING. WARM AIR MASS IN PLACE SHOULD RESULT IN CRITICAL FIRE
WEATHER CONDITIONS WHEN DEWPOINTS LOWER AND AT THE SAME TIME
SOUTHWEST WIND GUSTS TO 30 MPH OCCUR AHEAD OF THE APPROACHING
PACIFIC TROUGH. THIS MAY TAKE UNTIL THE 22-03Z TIME FRAME AS
CONSEQUENCE SHORT WAVE EJECT FROM THE MEAN UPPER TROUGH DROPPING
INTO NORTHERN NEVADA. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN
THE WARNING AREA ESPECIALLY ZONE 434...435...440...437 WHICH COULD
HAVE WETTING RAIN. SUFFICIENT MOISTURE AND WEAK INSTABILITY REMAINS
IN THESE AREAS BEFORE THE STRONGER DRYING ARRIVES EARLY THIS EVENING.
FOR THE NORTH... SECONDARY SHORT WAVE TROUGH NEAR CENTRAL NEVADA
BORDER WILL SEND ANOTHER WAVE OF CONVECTION ACROSS NORTHWEST UTAH
NEAR MIDDAY...THEN A BREAK MID TO LATE AFTERNOON. COLD FRONT THAT
ARRIVES MID EVENING OVER THE GSL WILL DROP INTO WEST CENTRAL UTAH
AND DRAG A LINE OF THUNDERSTORMS INTO THAT REGION. LOW LEVEL COLD
FRONT WILL STALL OVER NORTH CENTRAL UTAH NEAR DUGWAY EARLY SATURDAY.
EXPECT WETTING RAINS AND LOCALLY HEAVY RAIN IN NORTHERN WITH MIDDAY
WAVE AND WITH THE COLD FRONT THIS EVENING AND OVERNIGHT. EASTERN
UTAH SHOULD FILL IN WITH SCATTERED THUNDERSTORMS THIS AFTERNOON.
&&
.HYDRO...PERIODS OF HEAVY RAIN WILL CONTINUE OVER PORTIONS OF
NORTHERN UTAH THROUGH THIS EVENING. THE ADDITIONAL RAIN TODAY MAY
LEAD TO FLOODING IN AREAS SATURATED BY LAST EVENINGS RAINFALL. IN
ADDITION...RIVERS ARE QUITE HIGH DUE TO ONGOING SNOWMELT. STEEP
TERRAIN ALONG THE WASATCH FRONT...AREAS OF RECENT MUD/DEBRIS FLOWS
AND AREAS BURNED BY WILDFIRES IN THE LAST FEW YEARS ARE OF
PARTICULAR CONCERN FOR TODAY. A FLASH FLOOD WATCH REMAINS IN EFFECT.
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON FRIDAY TO 9 PM FRIDAY FOR UTZ434-
435-437 AND 439>441.
FLASH FLOOD WATCH UNTIL 9 PM FRIDAY FOR UTZ002-UTZ003-UTZ004-
UTZ006-UTZ007-UTZ008.
WY...NONE.
&&
CHENG/TARDYHazardous weather outlook, Jun 9, 2:00 PM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT FRI JUN 9 2006
UTZ001>021-WYZ021-101300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
300 PM MDT FRI JUN 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND
EXTREME SOUTHWEST WYOMING.
.DAY ONE...TODAY
A MOIST AIRMASS OVER THE OUTLOOK AREA WILL LEAD TO WIDESPREAD
SHOWERS AND THUNDERSTORMS TODAY. LOCAL HEAVY RAIN...HAIL AND STRONG
WINDS ARE POSSIBLE OVER NORTHERN AND CENTRAL UTAH. FOR SOUTHERN
UTAH...THE AIRMASS WILL DRY TODAY WITH BREEZY SOUTHWEST WINDS. THIS
WILL LEAD TO SEVERE FIRE WEATHER CONDITIONS. SEE APPROPRIATE WATCHES
AND WARNINGS IN EFFECT THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A DRY SOUTHWEST FLOW WILL BE OVER THE OUTLOOK AREA FOR THE WEEKEND
AND NEXT WEEK. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH
LITTLE OR NO RAINFALL. SEVERE FIRE WEATHER CONDITIONS WILL BE
POSSIBLE AGAIN ON SATURDAY OVER SOUTHERN UTAH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.
Hail, Carbon
- When
- June 9, 2:15 PM MST
- Where
- Carbon County, 5 mi S of Price
- Measured
- 1 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 39.533, -110.817
Estimated size...reported by NSSL. 1" hail also reported in Sunnyside and Wellington about the same time.
Hail, Utah
- When
- June 9, 4:45 PM MST
- Where
- Utah County, 3 mi SSW of Springville
- Measured
- 1 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 40.133, -111.617
Estimated size...reported by NSSL. 0.75" report about the same time just east of this location
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Minnesota, June 9 to 10, 2006$500,000 · 2 events
- Damaging Wind in Virginia, June 9, 2006$20,000 · 50 kt wind · 1 event
- Hail in Nebraska, June 9, 2006$15,000 · 1.5 in hail · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 9, 20063 events
- Hail and Damaging Wind in Wyoming, June 9, 2006$10,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Utah, June 9, 2006$10,000 · 1 in hail · 3 events
- High Wind in Alaska, June 9, 200682 kt wind · 2 events
- Hail in South Dakota, June 9, 20061 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, June 9, 20061 event
- Hail in Pennsylvania, June 9, 20060.88 in hail · 1 event
- Hail in Pennsylvania, June 9, 20060.75 in hail · 1 event
- Hail in Pennsylvania, June 9, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513619, 5513620.